Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica vs Gabapentin

I have a herniated disc L-5. I started lyrica about 6 weeks ago and physical therapy 5 weeks ago. My pain level has decreased about 75% since I started with these things. Due to my insurance I have to stop the lyrica and the doctor is putting me on gabapentin. What if anything can I expect with the gabapentin? I have had no problems with the lyrica other than I gained 5 pounds.
advertisement

Comments

  • dilaurodilauro ConnecticutPosts: 9,740
    and list all the existing posts that deal exactly with this subject.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • dana6370ddana6370 Posts: 3
    edited 09/03/2012 - 2:58 PM
    i AM ON GABAPENTIN 300MG AT BEDTIME. THIS IS THE FIRST TIME I HAVE EVER TOOK THIS MEDICINE. FROM THE FIRST NIGHT, I WAS CRAMPING, AND VOMITING ALL NIGHT LONG. I CAN NOT TAKE FLEXARIL BECAUSE IT MAKES ME WANT TO SLEEP WAY TOO MUCH. MY SISTER IS A PHARMACIST AND SAID THE DOCTOR STARTED ME ON A HIGH DOSE OF GABAPENTIN. SHE SAID IT SHOULD HAVE BEEN 100MG TO START THEN INCREASE IT SLOWLY. PERSONALLY I DONT LIKE THE MEDICINE AND HAVE STOPPED TAKING IT. I DONT HAVE INSURANCE SO LYRICA ISNT AN OPTION FOR ME BECAUSE IT COSTS TOO MUCH. I AM GOING TO STICK WITH VALIUM 10MG THREE TIMES A DAY AS NEEDED FOR SPASMS. IT WORKS ALOT BETTER FOR ME. GOOD LUCK.
  • I have the exact same problem. My insurance won't cover Lyrica and it turns out I am allergic to gabapentin (or however you spell it). Lyrica was fantastic and one of the few meds that worked for my pain other then narcotic pain killers. Gabapentin works well, but it might make you sleepy. Good luck!
    Danielle
  • At first I started out with gabapentin 100 mg 2x day, worked up to 300mg 3x day, the sleepiness wore off and I know when the gabepentin wears off if I forget to take it, the pain will always remind me.
advertisement
Sign In or Register to comment.